Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 10, 2006, 5:13 PM CDT for Lipscomb County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 10, 2006, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:06 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 10, 3:06 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT SUN SEP 10 2006 .DISCUSSION... FRONTAL BOUNDARY MOVED INTO THE PANHANDLES THIS MORNING WITH RAPID STRATUS DEVELOPMENT OVER MUCH OF THE AREA. SOUTHWARD MOVEMENT HAS BEEN SLOW OFF THE CAPROCK...WITH DEWPOINTS IN THE 60S OVER MUCH OF THE SOUTHEASTERN PANHANDLE. WITH STEEP LAPSE RATES SEEN IN THE MIDLEVELS ON 12Z SOUNDING...SLOWLY MOVING FRONTAL BOUNDARY AND A SHORT SEQUENCE OF SHORTWAVE DISTURBANCES /SOUTHWEST KANSAS CURRENTLY AND APPROACHING WAVE OVER NORTHEASTERN NEW MEXICO/...LIFT SHOULD BE SUFFICIENT TO ELEVATE MOIST AIR AND INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON ALONG AND BEHIND THE FRONTAL BOUNDARY. STORM MOTIONS SHOULD BE TOWARD THE EAST SOUTHEAST TO SOUTHEAST...AND HAVE TAILORED POPS ACCORDINGLY...WITH HIGHEST IN THE EAST AND SOUTHEAST...AND LOWEST IN THE NORTHWEST WHERE COVERAGE OUGHT TO BE SOMEWHAT SPARSER. STEEP LAPSE RATES CERTAINLY SUGGEST A HAIL THREAT FROM ANY ORGANIZED STORMS THAT FORM...AND DRIER MIDLEVELS SUGGEST A DAMAGING WIND THREAT AS WELL. NOW ALL THAT IS NEEDED IS A BIT MORE HEATING AND THE ATMOSPHERE /SHOULD/ BE SET. BROKEN TO OVERCAST SKIES ARE EXPECTED TO DEVELOP LATE TONIGHT AS UPSLOPE SFC WINDS ENSUE. SHORTWAVE TROF NORTH OF MONTANA THIS MORNING PROGGED TO MOVE SOUTHEAST AROUND THE LARGER SCALE TROF OVER MINNESOTA/WISCONSIN...AND EVENTUALLY BECOMING ABSORBED. HOWEVER THE ENERGY PASSES OVER THE PANHANDLES MONDAY NIGHT...AND SO LOOKS LIKE CLOUDS SHOULD BE RETICENT TO ERODE TOMORROW AS LIFT FROM THIS WAVE NEARS...SO HAVE COOLED MAX TEMPS BACK DOWN TO LOWER TO MID 70S WITH THE CAVEAT THAT THEY COULD GO EVEN LOWER. GIVEN MOISTURE IS STILL PRESENT...AND DRIER AIR NOT ON THE IMMEDIATE HORIZON...HAVE ALSO REINTRODUCED SLIGHT CHANCE POPS AREAWIDE FOR MONDAY NIGHT AS THIS WAVE PASSES THROUGH...ALTHOUGH WITH COOL CONDITIONS ANTICIPATED MONDAY...WILL LIKELY BE MAINLY IN THE FORM OF STRATIFORM RAIN RATHER THAN THUNDERSTORMS. BEHIND THIS NEXT WAVE...A SUPPORTING SURGE OF THE COLD FRONT MOVES THROUGH THE PANHANDLES...HELPING CLOUDS TO REMAIN THROUGH TUESDAY. MAY SEE A FEW BREAKS OF SUN TO OFFSET COOL AIR...BUT MAX TEMPS ARE STILL EXPECTED TO REMAIN IN THE LOWER TO MID 70S WITH BROKEN SKIES. SFC HIGH FINALLY SETTLES DOWN BY WEDNESDAY MORNING BEFORE LEE TROF BEGINS TO REDEVELOP BY WEDNESDAY NIGHT BENEATH INCREASING SOUTHWESTERLY MIDLEVEL FLOW. DEEPENING LEE TROF ON THURSDAY SPELLS SUNNY AND BREEZY CONDITIONS AREAWIDE AS PRESSURE GRADIENT TIGHTENS...AND GUSTY WINDS AS MIDLEVEL SPEEDS INCREASE FURTHER. A SEQUENCE OF SHORTWAVE TROFS MOVE THROUGH THIS FLOW AND WITH MOISTURE STILL PRESENT AS A RESULT OF THE LOWLEVEL JET...COULD SEE STORMS AREAWIDE ON THURSDAY...WITH PERHAPS A BETTER CHANCE OF ORGANIZED STORMS ON FRIDAY FOR THE EASTERN ZONES. HAVE LEFT POPS AS INHERITED FOR THURSDAY AND FRIDAY. MAY START TO SEE FIRE WX CONCERNS RETURNING TOWARD END OF FORECAST PERIODS AS MOISTURE BEGINS TO ERODE...WIND SPEEDS INCREASE AND TEMPERATURES CLIMB INTO THE MID TO UPPER 80S. TEMPERATURES WERE NEAR GUIDANCE VALUES WEDNESDAY ON...WITH WEDNESDAY JUST ON THE COOL SIDE...AND FRIDAY ON THE WARM SIDE FOR THE WESTERN ZONES...WHERE MOISTURE STARTS TO ERODE AND HEATING BECOMES MORE EFFICIENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 73 58 75 / 40 20 20 10 BEAVER OK 58 73 57 74 / 40 20 20 10 BOISE CITY OK 55 71 57 73 / 30 20 20 10 BORGER TX 61 74 62 77 / 40 20 20 10 BOYS RANCH TX 58 73 59 75 / 30 20 20 10 CANYON TX 57 74 59 76 / 40 20 20 10 CLARENDON TX 61 74 60 77 / 50 20 20 10 DALHART TX 56 72 57 74 / 30 20 20 10 GUYMON OK 57 72 59 75 / 30 20 20 10 HEREFORD TX 56 74 58 75 / 40 20 20 10 LIPSCOMB TX 59 74 57 75 / 50 20 20 10 PAMPA TX 60 73 61 75 / 50 20 20 10 SHAMROCK TX 62 76 60 79 / 50 20 20 10 WELLINGTON TX 63 78 62 79 / 50 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && KRAMAR
Hazardous weather outlook, Sep 10, 1:00 PM CDT, 4 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN SEP 10 2006 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY SOUTHEAST OF A LINE FROM GUYMON OKLAHOMA TO HEREFORD TEXAS THROUGH TONIGHT. A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE. THE FRONT WILL LIFT THE MOISTURE NEAR THE SURFACE INTO AN UNSTABLE ATMOSPHERE ALOFT TO HELP PRODUCE THUNDERSTORMS. A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE PANHANDLES THROUGH TONIGHT...KEEPING THE CHANCES OF THUNDERSTORMS GOING THROUGH THE NIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE PANHANDLES MONDAY... BUT WILL ONLY BE EXPECTED ACROSS THE EASTERN PANHANDLES MONDAY NIGHT. STORMS WILL THEN BE POSSIBLE AREAWIDE AGAIN THURSDAY...WITH THE BEST CHANCE OF STORMS ON FRIDAY BEING ACROSS THE EASTERN PORTIONS OF THE PANHANDLES. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... LIMITED EMERGENCY MANAGEMENT AND SPOTTER GROUP ACTIVATION WILL BE POSSIBLE THROUGH TONIGHT. GOEHRING
In the hours before
Special weather statement, Sep 10, 3:07 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT SUN SEP 10 2006 OKZ003-TXZ005-102100- BEAVER OK-LIPSCOMB TX- 307 PM CDT SUN SEP 10 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN BEAVER AND LIPSCOMB COUNTIES... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF DARROUZETT MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE ALONG TEXAS STATE HIGHWAY 15 WILL WANT TO BE ALERT AND BE READY TO MOVE INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS STORM APPROACHES LG
Local storm report, Sep 10, 3:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT SUN SEP 10 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 5 E DARROUZETT 36.45N 100.23W
09/10/2006 E0.88 INCH LIPSCOMB TX PUBLIC
&&
KRAMARThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 94 min |
| Sep 10, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| Sep 9, 11:30 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.